MAUDE Adverse Event Report: LIVANOVA USA CARDIOPLEGIA ADAP STR 14 CM; CATETHER

LIVANOVA USA CARDIOPLEGIA ADAP STR 14 CM; CATETHER
Model Number CA-10010
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova usa received a report that, during during a pre-test, a lack of sealing in two (2) the cardioplegia adapter connectors occurred.The connector is use to connect the needle with the aortic aspiration and ensure deering.A 3rd connector was connected and it correctly worked.There is no report of any patient injury.As per patient report:lot: adatt emost_adattatore cardiopl dir 14cm_ca-10010_calmed laboratories 2401600006 expiry: 15/01/2027.Specifically, it is reported that during a pre-test, a lack of sealing of the connector occurred.The device is used to connect the needle with the aortic aspiration and ensure deering.During a test before connecting the needle to the aorta to check the system, it was noted that the adapter was not sealed.Subsequently, the test was repeated with another adapter and the system worked, confirming that the problem was the adapter and not the aspirator.
 
Additional Manufacturer Narrative
A.1.-a.5.No patient information has been provided.H.11.Livanova manufactures the straight adapter.The involved device has been requested for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: following analysis completion of the issue occurred, it was concluded that reportability of the event changes from reportable to not reportable due to the following rationale.Based on the intended use and different configurations of use of cardioplegia adapters like this one, air bubbles are expected to form in the lines in an amount that would not be critical for the patient since the risk that air goes into the systemic circulation is very low.Accordingly, device instructions for use prescribes to check that cardioplegia delivery set must be ensured to be free of air prior to cardioplegia solution delivery.In conclusion, this issue is not critical in terms of air management and it is unlikely that air is being infused to the patient.Through follow-up communication with the customer, it was confirmed a lack of sealing of the adapter.Units were requested but did not return for investigation.Complained adapter is assembled by bonding male luer connector to tubing at the proximal end and connector with vent at the distal end (i.E.At the tip).Both connections are bonded using uv-adhesive in the manufacturing.From the review of the database, no further similar events have been registered on this lot out of 100 manufactured units, nor on this product code.Based on the above, the most likely root cause of the reported event has been traced back to an operator error occurred during the bonding phase in manufacturing.To prevent re-occurrence, the manufacturing personnel has been involved in a dedicated training meeting to discuss the specific event.

Brand Name
CARDIOPLEGIA ADAP STR 14 CM
Common Device Name
CATETHER
Manufacturer (Section D)
LIVANOVA USA
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20351389
Report Number1718850-2024-00039
Device Sequence Number8024181
Product Code DWF
UDI-Device Identifier00803622103605
UDI-Public(01)00803622103605(17)270115(10)2401600006(11)240129(240)CA-10010
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K972503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCA-10010
Device Lot Number2401600006
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown